remicade caused m.s. symptoms and lesions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jlg17
New Member


Date Joined Mar 2010
Total Posts : 2
   Posted 3/23/2010 12:38 PM (GMT -7)   
my wife has been on remicade and now has numbness and burning on body..neuro did spinal and mri..she has lesions on brain and spine..remicade he feels is cause..tested neg for m.s. but she is suffering..anyone having similiar issues and what was course of treatment..thx jay

Susiebuddy
Veteran Member


Date Joined Feb 2005
Total Posts : 1373
   Posted 3/23/2010 1:31 PM (GMT -7)   
Hi jlg17,

I had the exact thing happen, although my GI doesn't think that the Remicade was the cause.. he and I both think I already had the leisions in my brain and possibly the Remicade brought out the symptoms but didn't cause them. I only had 1 infusion and 3 weeks later was when my symptoms started.. I had numbness on the complete right side of my body, even my face and some tingling also.. They suspected MS, but spinal tap was negative.. Treatment for the numbness was to stop remicade, and within about 3 or 4 weeks, it all went away... Thank goodness the one infusion I had helped me quite a bit, cause I don't know what I'd do if I were having bad symptoms.. I'd probably be on the operating table.. UGH.. If my Crohn's symptoms do return full bore, then I will have to go right to surgery because I cant use any of the big gun medications because of this side effect..

If she is still using Remicade, Talk to the GI first, but I suggest she stop, because the scientists at Remicade think that the side effects could be permanent or even worse should I ever do it again.. After my GI talked to the Sales Reps at Humira and told them what happened, they said I can't take Humira either...

Good luck and I hope she can resolve this problem... If you have any other questions, please ask, I'll be happy to answer anything I can help you with :)
 Diagnosed with Ulcerative Colitis January 31st, 2005, Testing for Crohn's 3/10
 Prior Meds:
Canasa, Rowasa, Lialda, Apriso, Prednisone, 1 infusion of Remicade.. none of those worked for too long... Had neurological complications from the Remicade...
 Current Meds:
Pentasa 2000mg 2x a day, Entocort 9mg daily, Nexium 40mg once a day, Wellbutrin 150mg once a day. Culturelle 2x a day, Xanax as needed and Ambien at night for sleep..  
       http://www.myspace.com/77016897  


jlg17
New Member


Date Joined Mar 2010
Total Posts : 2
   Posted 3/23/2010 1:53 PM (GMT -7)   
she was on remicade for year and a half..now stopped remicade..doing i.v. steroids to aleveate symptome..she has numbness and tingling all over..goes and comes..been only a week since she started symptoms..hopefully they will go away once she gets remicade out of system..any other help is greatly appreciated..thx jay

Susiebuddy
Veteran Member


Date Joined Feb 2005
Total Posts : 1373
   Posted 3/23/2010 2:39 PM (GMT -7)   
My numbness wasn't the kind that comes and goes, it was constant once it started and didn't subside until I quit the remicade for a few weeks. She'll probably just have to wait it out and see if the numbness goes away. I'd give it a good month or two to go away before you start getting worried if it doesn't.

This is supposed to be a very uncommon side effect, but I've noticed a couple of people asking about this lately.. Maybe this is not as uncommon as they say...
 Diagnosed with Ulcerative Colitis January 31st, 2005, Testing for Crohn's 3/10
 Prior Meds:
Canasa, Rowasa, Lialda, Apriso, Prednisone, 1 infusion of Remicade.. none of those worked for too long... Had neurological complications from the Remicade...
 Current Meds:
Pentasa 2000mg 2x a day, Entocort 9mg daily, Nexium 40mg once a day, Wellbutrin 150mg once a day. Culturelle 2x a day, Xanax as needed and Ambien at night for sleep..  
       http://www.myspace.com/77016897  


aoccc
Regular Member


Date Joined Feb 2005
Total Posts : 455
   Posted 3/23/2010 3:44 PM (GMT -7)   
wow,interesting.
SCD since 01, remission since 01, occasional random junk food breaks :)
No meds ever.


sooper
Veteran Member


Date Joined May 2003
Total Posts : 815
   Posted 4/26/2010 6:30 AM (GMT -7)   
It was after my third infusion I started to really notice that my hands were very shaky. My hands and feet losing sensation often, asleep for no apparent reasons through out the day. Twitches to, but in fairness there I always have twitched since my first surgey in 2003. They just seemed more prominent

They tested for MS, but that was clean. They dont think it was the remicade but I think 4 infusions were enough for me. Havnt had one since november. Just starting to notice less and less symptoms in the last 1.5 months. Worries me that want me back on it. No thanks after that.
God help us all, please, already.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:07 PM (GMT -7)
There are a total of 2,735,535 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151416 registered members. Please welcome our newest member, JoanOnan.
306 Guest(s), 11 Registered Member(s) are currently online.  Details
Wings of Eagles, Old Hat, Xfitmama3, Gemlin, jetguy, NiceGuyEddie, Scaredy Cat, 1000Daisies, Girlie, JEN02, LymieWriter8


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer